MAUDE Adverse Event Report: COOK INC MICROPUNCTURE TRANSITIONLESS STIFFENED CANNULA ACCESS SET; DYB INTRODUCER, CATHETER

COOK INC MICROPUNCTURE TRANSITIONLESS STIFFENED CANNULA ACCESS SET; DYB INTRODUCER, CATHETER
Model Number G48006
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/10/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The event occurred on an unknown date in (b)(6) 2020.It is unknown if the device will be returned.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during an unknown procedure, a wire included in the micropuncture transitionless stiffened cannula access set sheared off in a patient and remains in the extra-vascular tissue.Additional information has been requested, but is unavailable at this time.
 
Event or Problem Description
Additional information was received (b)(6) 2020.The complaint device was used to obtain access into a calcified left femoral artery for a cardiac catheterization.It is unknown if resistance was encountered.The wire guide was manipulated or removed through the entry needle.The tip of the wire was left in the patient, who received six days of antibiotics and an ultrasound due to the event.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Additional information: a2, a3, a4, b3, b5, d10, e1, e4, h3 e4: the facility reported the event to the department of health.It is unknown if it was reported to the fda.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Description of event: as reported, during an unknown procedure, a wire included in the micropuncture transitionless stiffened cannula access set sheared off in a patient and remains in the extra-vascular tissue.Additional information was received 12oct2020.The complaint device was used to obtain access into a calcified left femoral artery for a cardiac catheterization.It is unknown if resistance was encountered.The wire guide was manipulated or removed through the entry needle.The tip of the wire was left in the patient, who received six days of antibiotics and an ultrasound due to the event investigation ¿ evaluation: a document based investigation was performed including a review of complaint history, device history record, documentation, drawings, the instructions for use, manufacturing instructions, quality control data, and specifications.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document based investigation evaluation was performed.There is no evidence to suggest the product was made out of specification.A review of the device history record found no non-conformances related to the reported failure mode.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.A review of complaint history records shows no other complaints associated with the complaint device lot.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: precautions: when inserting, manipulating or withdrawing a device through an introducer, always maintain introducer position.Do not attempt to insert or withdraw the wire guide and/or introducer if resistance is felt.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.A capa was opened to separate the failure mode of the outer catheter and wire guide of devices with "mpis" prefix.This capa focused on the wire separation issue of the wire guides.The capa team determined the following root causes: the design and material choice of the stf and htf wire guides result in a lower tensile strength than the pmg wire guides which leads to a higher number of tip separation complaints seen in the field.The complaint analysis and returned devices, nc analysis, and the etl (engineering test lab) testing support this conclusion.The practice of removing the wire guide while the needle is still inserted in the blood vessel is known.This was supported by a complaint review and through discussion with product management.The capa was closed canceled at root cause on 17dec2018 as risk benefit analyses concluded the potential benefits of the device outweigh the risks identified the investigation conclusion drawn is the potential cause can be traced to the procedure as it was stated that removing the wire while it was through the needle which as shown the included label and instructions for use which is known to a result in the reported failure mode.Per the quality engineering risk assessment, no further action is warranted.Cook will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No new patient or event information to report.

Brand Name
MICROPUNCTURE TRANSITIONLESS STIFFENED CANNULA ACCESS SET
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key10449004
Report Number1820334-2020-01551
Device Sequence Number4283933
Product Code DYB
UDI-Device Identifier00827002480063
UDI-Public(01)00827002480063(17)221219(10)10225142
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K171275
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/19/2022
Device Model NumberG48006
Device Catalogue NumberMPIS-501-10.0-SC-SST
Device Lot Number10225142
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/14/2020
Supplement Date Received by Manufacturer10/12/2020
11/10/2020
Initial Report FDA Received Date08/25/2020
Supplement Report FDA Received Date10/20/2020
11/12/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age83 YR
Patient Weight125